MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation, therefore, the exact cause of the reported event cannot be determined.
 
Event or Problem Description
The service center was informed that one clip that failed during a procedure.The quick clip pro was inspected prior to use and no abnormalities were observed.The physician was placing the clip during an esophago-gastro-duodenoscopy, in the area in which a 9 mm polyp was resected.The clip fell apart and that portion (spring)was not retrieved from the patient.It was reported another device was used to complete the procedure and there was no reported patient injury.
 
Additional Manufacturer Narrative
Nine new unopened repositionable clips (hx-202ur), lot 96k 20, were received to be evaluated for the reported complaint of ¿deploying on their own¿.The user¿s reported complaint was not confirmed.Four out of the nine repositionable clips were inspected and there were no issues to be identified with the devices.A visual inspection of the yellow joint below the handle area was observed to be in its proper location.It was observed that the distal end of the clips were opening and closing as intended when the slider was manipulated.It was also noted, there were no restrictions on the slider movement from the handle side.A test was performed on four out of the nine clips, where they were fired upon plain tissue paper, and all four clips securely clasped the tissue paper with no signs of misfiring.It was also observed there were no external damages on the insertion portion tube sheath, clip, slider, yellow joint and handle for each device.Based upon the evaluation, a determination was unable to be made on the cause of the reported event, as there were no damages or abnormalities observed with the devices.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the original equipment manufacturer (oem) along with the manufacture date.Please see updated sections: g4, g7, h2, h3, h4, h6, and h10.The original equipment manufacturer (oem) investigated samples of the single use repositionable clips (hx-202ur), from previous lots prior and up to mid lot 99k.Based on the oem¿s investigation, it was determined the root cause for the clips deploying on their own was a large clearance space between the clip arm and hook.The repositionable clip, hx-202ur, from lot 96k20, was manufactured prior to the implementation of the new specification.The oem has implemented modification of the size variance of the hook and 100% inspection of the manufacturing process.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9484412
Report Number8010047-2019-04384
Device Sequence Number234083
Product Code PKL
UDI-Device Identifier04953170385933
UDI-Public04953170385933
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number96K 20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/20/2019
02/19/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date12/30/2019
03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight68